Missouri, 2006Hail in Missouri, May 25, 2006
May 25, 2006 · NWS PAH · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 25, 12:00 PM CST, 5 hours 55 minutes earlier.
Area forecast discussion, May 25, 12:00 PM CST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CDT THU MAY 25 2006
.DISCUSSION...
WATER VAPOR SHOWS UPPER LOW SWIRLING ACROSS IA ON SE TRACK INTO NRN
IL...W/ISOLD LTG STRIKES JUST STARTING TO THE NORTH OF THE LOW.
SURFACE PLOT AND VISIBLE IMAGERY REVEALS THE COLD FRONT EXTENDING
FROM NRN IL SOUTH AND WEST INTO CNTL MO...BUT BOTH WATER VAPOR AND
VISIBLE SHOW DRY AIR WEDGE INTO LOWER OH VALLEY. AS FRONT
APPROACHES...ANTICIPATE LINE DEVELOPMENT TO OUR NORTH AND EAST TO
BUILD BACK SOUTH AND WEST INTO PAH FA...HOW MUCH IS THE PRIMARY
FORECAST CHALLENGE. LATEST SWODY1 RETAINS MDT RISK SVR MAINLY NRN/ERN
PTNS FA CLOSER TO UPPER WINDS/DYNAMICAL ENERGY. HIGH INSTABILITY
ENVIRO IN PLACE W/SUFFICIENT FUEL/LOW LEVEL MOISTURE THAT FRONT
SHOULD ACTIVATE LINEAR STORMS DURING PEAK HEATING. WL KEEP CLOSE
WATCH AND ANTICIPATE THE SAME TO BE POSTED THIS PM/EVENING.
12Z MODELS PUSH FRONT THRU FA TONIGHT. NAM IS MORE
AGGRESSIVE/THOROUGH WITH FROPA WHILE GFS TENDS TO HANG IT UP ALONG
OUR SRN BORDER...WHICH IS IN LINE W/THEIR RUN-RUN TRENDS. HAVE OPTED
TO KEEP PERSISTENCE STRATEGY FORECAST OF LOW POP ALONG STALLING
BOUNDARY ESP SOUTH TONIGHT...THEN CLEAR OUT FRI AM AND RETURN AGAIN
TO OUR SOUTHWEST AS BOUNDARY LIFTS WARM/WASHES OUT. THUS WE NEVER
REALLY GET A GOOD COOL OFF AND QUICKLY RETURN TO SUMMER LIKE FLOW
REGIME AND THUS SUMMER LIKE HEAT/HUMIDITY. THE RESULTANT FORECAST WL
BE A NEAR DAILY DIURNAL POP AT LEAST...WITH A CONTINUING DAILY TAD
HIGHER POP BY MID WEEK NEXT AS A FRONT SAGS AND DAMPENS THE RIDGE.
WE HEDGED ON OR ABOVE HIGH SIDE OF MOS THRU THE PACKAGE IN
ACCORDANCE W/PERSISTENCE STRATEGY AS IT BLENDED COLLABORATIVELY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, May 25, 9:00 AM CST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1000 AM CDT THU MAY 25 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-261000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1000 AM CDT THU MAY 25 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ALONG AND EAST
OF A LINE FROM BELLMONT...TO CARMI...TO HARRISBURG...TO METROPOLIS
ILLINOIS...AND GRAND RIVERS TO FORT CAMPBELL KENTUCKY. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE
FOUR STATE AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
HAZARDS.
A COLD FRONT IS EXPECTED TO MOVE EAST INTO THE AREA THIS
AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT ACROSS
PORTIONS OF SOUTHWEST INDIANA...SOUTHERN ILLINOIS AND SOUTHEAST
MISSOURI BY MID TO LATE AFTERNOON...AND THEN MOVE EAST INTO WESTERN
KENTUCKY. THE ATMOSPHERE IS FORECASTED TO BE VERY UNSTABLE AHEAD OF
THE FRONT...WHICH WILL LEAD TO SCATTERED STRONG TO SEVERE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY ALONG
AND SOUTH OF A LINE FROM MAYFIELD TO CROFTON KENTUCKY. SOME OF THE
STORMS COULD BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING
WINDS THE MAIN THREATS. WITH A FRONTAL BOUNDARY REMAINING IN THE
AREA...THUNDERSTORMS WILL CONTINUE TO BE A POSSIBILITY ESPECIALLY
ACROSS THE SOUTHERN HALF OF THE AREA ON FRIDAY.
CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST FOR FRIDAY NIGHT
THROUGH WEDNESDAY...WITH CHANCES MAINLY IN THE AFTERNOON ON SUNDAY
AND MONDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND
TONIGHT...AS WELL AS ON FRIDAY.
In the hours before
Local storm report, May 25, 5:47 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
647 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL RIDGWAY 37.80N 88.26W
05/25/2006 M0.88 INCH GALLATIN IL TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED THROUGHOUT COMMUNITY.
&&
SMITTYLocal storm report, May 25, 5:48 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
648 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL MACEO 37.86N 86.99W
05/25/2006 M1.00 INCH DAVIESS KY TRAINED SPOTTER
EVENT OCCURRING ALONG HIGHWAY 431 ON THE DAVIESS AND OHIO
COUNTY LINE.
&&
SMITTYLocal storm report, May 25, 5:50 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
650 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FUNNEL CLOUD UTICA 37.61N 87.11W
05/25/2006 DAVIESS KY TRAINED SPOTTER
FUNNEL WAS JUST EAST OF COMMUNITY.
&&
SMITTYLocal storm report, May 25, 5:52 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
652 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL HARRISBURG 37.74N 88.55W
05/25/2006 M0.88 INCH SALINE IL TRAINED SPOTTER
&&
SMITTYLocal storm report, May 25, 5:54 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
654 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL HARRISBURG 37.74N 88.55W
05/25/2006 E0.88 INCH SALINE IL TRAINED SPOTTER
&&
DLLLocal storm report, May 25, 5:55 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
655 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 4 W MORGANFIELD 37.68N 87.98W
05/25/2006 M1.00 INCH UNION KY TRAINED SPOTTER
EVENT OCCURRED ALONG HIGHWAY 2834. DOWNED TREES
ASSOCIATED WITH STORM ALSO.
&&
SMITTYHail, Scott
- When
- May 25, 5:55 PM CST to 6:08 PM CST
- Where
- Scott County, Vanduser
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.000, -89.683
A few golf-ball size hailstones, mixed with mostly pea-size hail, fell in Salcedo. Elsewhere, dime to quarter-size hail fell in Vanduser and on the north side of Sikeston.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Indiana, May 25, 20063 deaths · $20,000 · 2 in hail · 24 events
- Flash Flooding and Hail in Kentucky, May 25 to 26, 20062 deaths · $100,000 · 2 in hail · 59 events
- Tornado in Indiana, May 25, 2006$1.0 million · F2 · 1 event
- Hail and Damaging Winds in Ohio, May 25, 2006$462,000 · 1.5 in hail · 59 events
- Hail and Damaging Winds in Georgia, May 25, 2006$1.9 million · 1.75 in hail · 28 events
- Hail and Damaging Winds in Ohio, May 25, 20061 injured · $149,000 · 1.75 in hail · 44 events
- Hail and Damaging Winds in Indiana, May 25, 20061 injured · $342,000 · 1.75 in hail · 15 events
- Hail and Damaging Winds in Indiana, May 25 to 26, 2006$74,000 · 2 in hail · 52 events
- Hail and Damaging Winds in Michigan, May 25, 2006$100,000 · 1.25 in hail · 29 events
- Damaging Wind in Ohio, May 25, 2006$350,000 · 87 kt wind · 1 event
- Hail in Missouri, May 25, 2006$200,000 · 2.75 in hail · 1 event
- Hail and Damaging Winds in Kentucky, May 25, 2006$63,000 · 1 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508713.